Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 2, 2021Mitchell County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jun 2, 2021, 4:12 PM CDT for Mitchell County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 4:12 PM CDT (21:12 UTC)
Expired
Jun 2, 2021, 5:00 PM CDT
In force
48 min
Issued by
NWS Midland/Odessa, TX

County Mitchell County, TX

The radar

The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

336 
WWUS84 KMAF 022112
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
412 PM CDT Wed Jun 2 2021
 
TXZ052-053-063-022200-
Mitchell TX-Glasscock TX-Howard TX-
412 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASSCOCK...SOUTHERN
MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 500 PM CDT...

At 411 PM CDT, Doppler radar was tracking strong thunderstorms near 
Champion Creek Reservoir, or 8 miles southeast of Colorado City, 
moving northeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Loraine, Champion Creek Reservoir, Lake Colorado City State Park and
Lake Colorado City.

This includes Interstate 20 between mile markers 222 and 228.
 
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western Texas.

LAT...LON 3209 10126 3201 10127 3201 10133 3213 10134
      3235 10088 3248 10066 3209 10067
TIME...MOT...LOC 2111Z 239DEG 15KT 3231 10076 

$$

89

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 2, 3:05 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 2, 3:05 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
305 PM CDT Wed Jun 2 2021

.DISCUSSION...
Current radar and satellite is showing storms beginning to develop
along a remnant outflow boundary in the Permian Basin, and also in
the higher elevations west of the Pecos River. These storms will
increase in coverage with still several hours of heating left.
Instability and shear is enough that some of these storms will
become severe and potential slow movement may also add an isolated
flash flood threat as well. An upper level disturbance moving
southeast across West Texas may also cause more storms to develop
to the north later tonight, developing into an MCS that will move
southeast across the basin creating a greater wind and flood
threat.

An upper level low will develop from a departing trough and linger
for a few days. Tomorrow it will be located over MAF before
slowly moving east into the weekend. This will cause scattered
showers and storms to once again develop Thursday with rain
chances diminishing each day afterward as the lift exits the
region. A weak ridge building out of Mexico will not only bring
some drier weather but will also let temperatures increase back to
near normal earl next week. A dryline will likely form from
southeastern New Mexico to the Big Bend with temperatures being
moderated some to the east of the dryline by cooler southeast
winds.

Hennig

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     61  80  62  81 /  60  30  20  20
Carlsbad                       61  83  62  86 /  40  30  10  20
Dryden                         66  86  65  82 /  40  40  40  40
Fort Stockton                  62  83  62  84 /  40  50  30  30
Guadalupe Pass                 59  78  60  80 /  30  40  20  20
Hobbs                          59  81  59  82 /  50  30  10  10
Marfa                          52  81  51  80 /  30  70  30  40
Midland Intl Airport           61  81  62  82 /  60  40  20  20
Odessa                         61  81  61  82 /  50  40  20  20
Wink                           62  86  62  87 /  40  30  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

89/10
Hazardous weather outlook, Jun 2, 12:46 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1246 PM CDT Wed Jun 2 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-031800-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1246 PM CDT Wed Jun 2 2021 /1146 AM MDT Wed Jun 2 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

There is a slight risk of severe storms this afternoon and into the
overnight, a few storms may produce hail, strong winds, frequent
lightning, and locally heavy rain that may result in flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms remain in the forecast for most areas Wednesday and
Thursday, a few may be strong.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 2, 3:14 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
314 PM CDT Wed Jun 2 2021

TXZ052-053-022100-
Mitchell TX-Howard TX-
314 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MITCHELL AND
SOUTHEASTERN HOWARD COUNTIES UNTIL 400 PM CDT...

At 313 PM CDT, Doppler radar was tracking strong thunderstorms 14
miles south of Champion Creek Reservoir, or 18 miles north of
Sterling City, moving southeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible.

This storm will remain over mainly rural areas of southern Mitchell
and southeastern Howard Counties.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western Texas.

LAT...LON 3209 10119 3217 10125 3224 10067 3209 10067
TIME...MOT...LOC 2013Z 321DEG 10KT 3210 10094

89
Special weather statement, Jun 2, 3:28 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
328 PM CDT Wed Jun 2 2021

TXZ272-022115-
Van Horn and Highway 54 Corridor TX-
328 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULBERSON COUNTY
UNTIL 415 PM CDT...

At 328 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Van Horn, moving south at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Van Horn and Culberson County Airport.

This includes Interstate 10 between mile markers 136 and 146.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3159 10491 3160 10475 3096 10471 3092 10490
TIME...MOT...LOC 2028Z 357DEG 13KT 3117 10489

88
Special weather statement, Jun 2, 3:30 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
330 PM CDT Wed Jun 2 2021

TXZ273-022115-
Eastern Culberson County TX-
330 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CULBERSON COUNTY
UNTIL 415 PM CDT...

At 330 PM CDT, Doppler radar was tracking a strong thunderstorm 22
miles southeast of Pine Springs, moving southeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern
Culberson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3182 10463 3191 10445 3166 10419 3149 10450
TIME...MOT...LOC 2030Z 328DEG 9KT 3175 10447

88
Local storm report, Jun 2, 3:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
353 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             6 W TARZAN              32.31N 102.08W
06/02/2021  E1.25 INCH       Martin             TX   TRAINED SPOTTER

            SPOTTER REPORTED HALF DOLLAR SIZED HAIL ON TX 176

&&

SCOTT.KLEEBAUER
Special weather statement, Jun 2, 4:04 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
404 PM CDT Wed Jun 2 2021

TXZ277-278-022145-
Davis Mountains Foothills TX-Davis Mountains TX-
404 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REEVES...NORTH
CENTRAL JEFF DAVIS AND EAST CENTRAL CULBERSON COUNTIES UNTIL 445 PM
CDT...

At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of McDonald Observatory, or 16 miles southeast of Kent,
moving northwest at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Kent, Buffalo Trail Scout Camp and Black Mountain.

This includes the following highways...
 Interstate 10 between mile markers 175 and 186.
 Interstate 20 near mile marker 0.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3080 10381 3065 10412 3101 10438 3114 10410
TIME...MOT...LOC 2104Z 151DEG 13KT 3086 10410

88
Special weather statement, Jun 2, 4:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
412 PM CDT Wed Jun 2 2021

TXZ052-053-063-022200-
Mitchell TX-Glasscock TX-Howard TX-
412 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASSCOCK...SOUTHERN
MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 500 PM CDT...

At 411 PM CDT, Doppler radar was tracking strong thunderstorms near
Champion Creek Reservoir, or 8 miles southeast of Colorado City,
moving northeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Loraine, Champion Creek Reservoir, Lake Colorado City State Park and
Lake Colorado City.

This includes Interstate 20 between mile markers 222 and 228.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western Texas.

LAT...LON 3209 10126 3201 10127 3201 10133 3213 10134
      3235 10088 3248 10066 3209 10067
TIME...MOT...LOC 2111Z 239DEG 15KT 3231 10076

89

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:18 PM CDTSpecial Weather StatementMAFGaines42 min
Jun 1, 7:27 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines63 min
Jun 1, 7:31 PM CDTSpecial Weather StatementMAFPresidio59 min
Jun 1, 8:12 PM CDTSevere Thunderstorm WarningMAFAndrews63 min
Jun 1, 9:16 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland48 min
Jun 2, 1:47 PM CDTSpecial Weather StatementMAFDawson43 min
Jun 2, 2:00 PM CDTSpecial Weather StatementMAFGaines45 min
Jun 2, 2:18 PM CDTSpecial Weather StatementMAFCulberson42 min
Jun 2, 2:30 PM CDTSevere Thunderstorm WarningMAFDawson, Martin60 min
Jun 2, 2:53 PM CDTSpecial Weather StatementMAFAndrews37 min
Jun 2, 2:58 PM CDTSpecial Weather StatementMAFCulberson32 min
Jun 2, 3:14 PM CDTSpecial Weather StatementMAFMitchell46 min
Jun 2, 3:20 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines55 min
Jun 2, 3:22 PM CDTFlash Flood WarningMAFCulberson4 hr
Jun 2, 3:23 PM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Howard, Martin67 min
Jun 2, 3:28 PM CDTSpecial Weather StatementMAFCulberson47 min
Jun 2, 3:30 PM CDTSpecial Weather StatementMAFCulberson45 min
Jun 2, 3:37 PM CDTFlash Flood WarningMAFAndrews, Dawson, Gaines, Martin3 hr
Jun 2, 4:03 PM CDTSevere Thunderstorm WarningMAFCulberson57 min
Jun 2, 4:04 PM CDTSpecial Weather StatementMAFJeff Davis41 min
Jun 2, 4:08 PM CDTAreal Flood AdvisoryMAFMitchell3 hr
Jun 2, 4:10 PM CDTSevere Thunderstorm WarningMAFCulberson, Jeff Davis, Reeves65 min
Jun 2, 4:14 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Winkler46 min
Jun 2, 4:17 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry21 min
Jun 2, 4:17 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Glasscock, Martin, Midland43 min
Jun 2, 4:22 PM CDTSpecial Weather StatementMAFJeff Davis23 min
Jun 2, 4:26 PM CDTSpecial Weather StatementMAFJeff Davis49 min
Jun 2, 4:53 PM CDTAreal Flood AdvisoryMAFCulberson3 hr
Jun 2, 4:55 PM CDTAreal Flood AdvisoryMAFCulberson, Jeff Davis, Presidio3 hr
Jun 2, 4:58 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Winkler62 min
Jun 2, 5:00 PM CDTSpecial Weather StatementMAFMidland45 min
Jun 2, 5:15 PM CDTSpecial Weather StatementMAFPresidio45 min
Jun 2, 5:15 PM CDTSpecial Weather StatementMAFReeves45 min
Jun 2, 5:53 PM CDTSpecial Weather StatementMAFBrewster52 min
Jun 2, 5:59 PM CDTSpecial Weather StatementMAFWinkler46 min
Jun 2, 6:17 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler43 min
Jun 2, 6:35 PM CDTAreal Flood AdvisoryMAFBrewster, Presidio3 hr
Jun 2, 6:46 PM CDTSpecial Weather StatementMAFWinkler44 min
Jun 2, 6:50 PM CDTSpecial Weather StatementMAFReeves40 min
Jun 2, 6:52 PM CDTAreal Flood AdvisoryMAFAndrews, Ector, Gaines, Winkler3 hr
Jun 2, 6:53 PM CDTSpecial Weather StatementMAFBrewster52 min
Jun 2, 4:29 PM CDTSpecial Weather StatementMAFEddy46 min
Jun 2, 5:17 PM CDTSpecial Weather StatementMAFEddy43 min
Jun 2, 6:01 PM CDTAreal Flood AdvisoryMAFEddy3 hr
Jun 2, 6:01 PM CDTSpecial Weather StatementMAFLea44 min
Jun 2, 6:01 PM CDTSpecial Weather StatementMAFEddy44 min
Jun 2, 6:34 PM CDTSpecial Weather StatementMAFEddy41 min
Jun 2, 6:36 PM CDTSpecial Weather StatementMAFLea39 min
Jun 2, 6:43 PM CDTSevere Thunderstorm WarningMAFEddy, Lea62 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.